MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 0 DEG XLPE ACET LNR 36MM X 54MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. R3 0 DEG XLPE ACET LNR 36MM X 54MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 71332754
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 03/05/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Polar3.Hip.Pro.2019.02; subject 12.012; ae 01.It was reported that after a bilateral tha performed on (b)(6) 2021, the patient suffered from a dislocation on (b)(6) 2021.Manual repositioning was performed.The causal relationship and severity have not been determined as of today.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, approximately 1& ½ weeks post bilateral tha, the patient dislocated the left hip for which a closed reduction was performed.The event was considered resolved.This event (ae01 for subject 12.012 participating in polar3.Hip.Pro.2019.02 study) was preliminary classified as sade (serious adverse device effect); however, after further response from the investigational site, the event was considered unrelated to the study device ¿¿because the dislocation was caused by a fall¿ evidenced by the crf documentation.Based on this information, the aemb found the event to represent a sae (serious adverse event) unrelated to the use of study device, and do not anymore believe that the event represents a complaint allegation per pol-qa-010.¿ based on this information, no further medical assessment is warranted.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to traumatic injury, patient anatomy or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
This report was inadvertently submitted under manufacturer number (b)(4), the correct manufacturer number is (b)(4).

Brand Name
R3 0 DEG XLPE ACET LNR 36MM X 54MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key11593541
Report Number9613369-2021-00132
Device Sequence Number14306537
Product Code JDI
UDI-Device Identifier03596010597991
UDI-Public03596010597991
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K113848
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/26/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71332754
Device Catalogue Number71332754
Device Lot Number20KM07253
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 03/05/2021
Supplement Date Received by Manufacturer07/22/2021
04/26/2022
Initial Report FDA Received Date03/30/2021
Supplement Report FDA Received Date07/27/2021
04/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other;
Patient SexMale
Patient Weight78 KG